MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY, GALAXY, 48P, 2-5-2-5-2, D-CURVE; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY, GALAXY, 48P, 2-5-2-5-2, D-CURVE; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160902
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) paroxysmal ablation procedure with a octaray, galaxy, 48p, 2-5-2-5-2, d-curve and constant alarms were received to indicate an occlusion.Liquid did not seem to enter the catheter as the liquid backed up in the drip chamber.The drip is set at 120 ml/h initially.The medical team tried to reduce the speed of the drip in several rounds, even down to 35 ml/h, but without improvement.The octaray was removed on two occasions to check for a blockage, but the occlusion alarms persisted even when the device was removed from the patient's body.Saline would not drip from the catheter at all.No further information was provided regarding resolution of the issue or if the procedure was completed.No patient consequences were reported.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number:(b)(4).
 
Additional Manufacturer Narrative
On 5-dec-2023, the product investigation was completed.It was reported that a patient underwent an atrial fibrillation (afib) paroxysmal ablation procedure with a octaray, galaxy, 48p, 2-5-2-5-2, d-curve and constant alarms were received to indicate an occlusion.Liquid did not seem to enter the catheter as the liquid backed up in the drip chamber.The drip is set at 120 ml/h initially.The medical team tried to reduce the speed of the drip in several rounds, even down to 35 ml/h, but without improvement.The octaray was removed on two occasions to check for a blockage, but the occlusion alarms persisted even when the device was removed from the patient's body.Saline would not drip from the catheter at all.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.Visual inspection and patency test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.A patency test was performed, and the device was flushing correctly, no obstructed holes were observed.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device 31129990l number, and no internal actions related to the reported complaint condition were identified.The issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).The product receipt was mistakenly omitted from initial report.The bwi product analysis lab received the device for evaluation on 29-nov-2023.

Brand Name
OCTARAY, GALAXY, 48P, 2-5-2-5-2, D-CURVE
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18242027
Report Number2029046-2023-02793
Device Sequence Number7191662
Product Code MTD
UDI-Device Identifier10846835021110
UDI-Public10846835021110
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2024
Device Catalogue NumberD160902
Device Lot Number31129990L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2023
Supplement Date Received by Manufacturer12/05/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown